Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 10, NWS Tulsa, OK

February 22, 20144 counties in Arkansas; 9 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Feb 22, 2014, 12:28 PM CST for 4 counties in Arkansas; 9 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2014, 12:28 PM CST (18:28 UTC)
Expired
Feb 22, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2460 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS84 KTSA 221828
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CST SAT FEB 22 2014

...CRITICAL FIRE DANGER LIKELY THIS AFTERNOON ACROSS EAST CENTRAL
OKLAHOMA INTO NORTHWEST ARKANSAS...


ARZ001-002-010-011-019-OKZ065-066-068>075-230000-
/O.NEW.KTSA.FW.W.0010.140222T1828Z-140223T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-OKFUSKEE-OKMULGEE-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-
1228 PM CST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...OKFUSKEE...PITTSBURG... 
   SEQUOYAH...OKMULGEE...MUSKOGEE...MCINTOSH...LATIMER AND 
   HASKELL. IN ARKANSAS...BENTON...WASHINGTON...CARROLL...
   MADISON AND CRAWFORD. 

HAZARDOUS WEATHER...
 * A DRY AND WARM AIR-MASS COMBINING WITH GUSTY SOUTHERLY WINDS AT
   25 TO 30 MPH HAVE CREATED A VERY HIGH FIRE DANGER THIS
   AFTERNOON ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA AND
   NORTHWEST ARKANSAS. RELATIVE HUMIDITIES ARE EXPECTED TO FALL
   INTO THE 20 TO 25 PERCENT RANGE.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 22, 12:23 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 22, 12:23 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CST SAT FEB 22 2014

...UPDATE...

.DISCUSSION...
DEWPOINTS OVER THE PAST COUPLE OF HOURS HAVE NOT INCREASED AS MUCH
AS ORIGINALLY THOUGHT...WHICH IN TURN HAS DROPPED RH VALUES BELOW 25
PERCENT ACROSS PARTS OF EAST CENTRAL OKLAHOMA INTO NORTHWEST
ARKANSAS. TEMPS HAVE ALSO COME UP PRETTY GOOD ACROSS THE REGION
THUS FAR TODAY. THESE CONDITIONS ARE NOW PUTTING PARTS OF THE CWA
INTO RED FLAG CRITERIA. WILL SEND AN UPDATE TWEAKING
TEMPS/DEWPOINTS/WINDS/RH VALUES FOR THIS AFTERNOON AND ALSO TO
ISSUE A RED FLAG WARNING FOR PARTS OF EAST CENTRAL INTO NORTHWEST
ARKANSAS THROUGH THE AFTERNOON HOURS. ONCE INTO THE EVENING
HOURS...RH VALUES SHOULD COME UP ENOUGH AND WINDS SHOULD BEGIN TO
DECREASE AS A COLD FRONT MOVES THROUGH THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   39  51  29  52 /   0   0   0  10
FSM   44  59  31  55 /   0  10   0  10
MLC   46  57  33  55 /   0   0   0  20
BVO   34  49  25  51 /   0   0   0  10
FYV   39  52  26  52 /   0  10   0  10
BYV   37  48  25  49 /   0  10   0  10
MKO   43  53  29  54 /   0   0   0  10
MIO   33  47  24  50 /   0  10   0  10
F10   44  53  31  54 /   0   0   0  20
HHW   46  63  37  56 /  10  10   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR OKZ065-OKZ066-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.

AR...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019.

&&

SHORT TERM...20
LONG TERM....99
Hazardous weather outlook, Feb 22, 4:53 AM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CST SAT FEB 22 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CST SAT FEB 22 2014

...ELEVATED RISK OF WILDFIRES TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID MORNING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID MORNING.

DISCUSSION...
WARM AND WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY VALUES WILL
ONCE AGAIN PREVAIL ACROSS THE REGION TODAY... CREATING AN ELEVATED
WILDFIRE RISK. A COLD FRONT WILL MOVE INTO THE REGION DURING THE
AFTERNOON WHICH WILL ADD A WIND SHIFT TO COMPLICATE THE SITUATION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AFTER ONE MORE DAY OF RELATIVELY WARM AND WINDY CONDITIONS
INCREASING THE FIRE DANGER ON SUNDAY... COOLER AND MORE
SEASONABLE WEATHER WILL RETURN TO THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Arkansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.